MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM
Catalog Number NAV2023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: degenerative disc disease procedure: l4-5 posterior lumbar interbody fusion(plif) it was reported that on (b)(6) 2016, intra-op, tip of the screwdriver broke as the bone of the patient was very hard.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis :visually confirmed approximately approx 3mm of instrument tip has been broken off, consistent with interface during usage.Optical fracture surface examination reveals a fairly flat fracture surface and circular material displacement.Inspection of the shaft diameter confirmed conformance to print specification.Inspection of the material hardness was found to be above print specification.The above findings are consistent with manufacturing error.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6269338
Report Number1030489-2017-00139
Device Sequence Number763450
Product Code OLO
UDI-Device Identifier00643169347465
UDI-Public00643169347465
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAV2023
Device Lot NumberCA14J036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1